Alert archive / Missouri / Tornado Warnings in 2008

Tornado Warning 15, NWS Springfield, MO

January 7, 2008Greene County, Missouri

NWS Springfield, MO issued this tornado warning at Jan 7, 2008, 6:49 PM CST for Greene County, Missouri. It was in force for 71 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 7, 2008, 6:49 PM CST (00:49 UTC)
Expired
Jan 7, 2008, 8:00 PM CST
In force
71 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Emergency
Tornado emergency

County Greene County, MO

The radar

The Springfield radar (KSGF), 10 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 7, 7:03 PM CSTTSTM WND DMGRepublic, MOMOBILE HOME HOME MOVED TO DRIVEWAY AND ROOF REMOVED FROM HOME FROM EARLIER STORMS.
Jan 7, 7:08 PM CSTHAIL 1.75Republic, MO
Jan 7, 7:14 PM CSTHAIL 0.75Springfield, MODIME HAIL REPORTED AT WEST BYPASS AND GRAND AVE.
Jan 7, 7:21 PM CSTTSTM WND GST 70Springfield, MO70 MPH WINDS AND QUARTER SIZE HAIL. HAIL INCREASING IN SIZE.
Jan 7, 7:26 PM CSTTORNADOSpringfield, MOTORNADO AT JAMES RIVER AND KANSAS EXPRESSWAY NEAR CHESTERFIELD VILLAGE
Jan 7, 7:35 PM CSTTORNADO 24 Ene Springfield, MOBASED ON A SECOND SURVEY CONDUCTED FOR THE EASTERN GREENE AND WEBSTER COUNTY TORNADO THAT BEGAN EAST OF SPRINGFIELD, AN EF-2 TORNADO TOUCHED ON DIVISION OR YY NEAR FARM ROAD 205 AND MOVED NORTHEAST ABOUT EIGHT MILES TO 5E OF STRAFFORD OR JUST WEST OF THE EXOTI
Jan 7, 7:35 PM CSTTORNADO4 Ene Springfield, MOBASED ON A SECOND SURVEY CONDUCTED FOR THE EASTERN GREENE AND WEBSTER COUNTY TORNADO THAT BEGAN EAST OF SPRINGFIELD, AN F-2 TORNADO TOUCHED ON DIVISION OR YY NEAR FARM ROAD 205 AND MOVED NORTHEAST ABOUT EIGHT MILES TO 5E OF STRAFFORD OR JUST WEST OF THE EXOTIC
Jan 7, 7:50 PM CSTTSTM WND DMG2 S Strafford, MODAMAGE REPORTED ON FARM ROAD 112 SOUTH OF STRAFFORD.
Jan 7, 7:55 PM CSTTSTM WND DMG2 S Strafford, MOMANY POWER LINES DOWN NEAR THE INTERSECTION OF FARM ROAD 112 AND FARM ROAD 125.
Jan 7, 7:55 PM CSTHAIL 1.754 S Willard, MOWINDOWS BROKEN AND SHINGLES BLOWN OFF ROOFS IN THE MEADOWS SUBDIVISION.
Jan 7, 7:55 PM CSTHAIL 2.754 Nw Republic, MOBASEBALL SIZE HAIL REPORTED AT MILE MARKER 61 ON INTERSTATE 44.
Jan 7, 7:55 PM CSTTORNADO1 N Strafford, MOSPOTTER LOCATED TORNADO AT ROUTE 125 AND INTERSTATE 44 JUST NORTH OF STRAFFORD.
Jan 7, 8:10 PM CSTFUNNEL CLOUD4 Nw Springfield, MOFUNNEL CLOUD OVER THE AIRPORT.
Jan 7, 8:10 PM CSTHAIL 1.754 Nw Springfield, MOGOLFBALL SIZE HAIL REPORTED AT THE SPRINGFIELD AIRPORT TOWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 080048
TORSGF
MOC077-080200-
/O.NEW.KSGF.TO.W.0015.080108T0049Z-080108T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CST MON JAN 7 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  GREENE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 800 PM CST.

* AT 643 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS VERY
  DANGEROUS STORM WAS LOCATED NEAR AURORA...MOVING NORTHEAST AT 45
  MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  REPUBLIC BY 705 PM CST.
  BATTLEFIELD BY 710 PM CST.
  SPRINGFIELD BY 720 PM CST.
  STRAFFORD BY 730 PM CST.
  7 MILES SOUTHEAST OF FAIR GROVE BY 735 PM CST.

THE TOWNS OF GALLOWAY...TURNERS AND BASSVILLE ARE ALSO IN THE PATH OF
THIS TORNADIC STORM.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3710 9361 3715 9362 3743 9335 3742 9330
      3741 9307 3727 9308 3727 9306 3717 9306
      3709 9308
TIME...MOT...LOC 0049Z 232DEG 42KT 3697 9362

$$

CRAMER
5 follow-up statements
000 
WWUS53 KSGF 080057
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CST MON JAN 7 2008

MOC077-080200-
/O.CON.KSGF.TO.W.0015.000000T0000Z-080108T0200Z/
GREENE MO-
657 PM CST MON JAN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR GREENE
COUNTY...

AT 653 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10
MILES SOUTHWEST OF REPUBLIC...OR 8 MILES EAST OF AURORA...MOVING 
NORTHEAST AT 45 MPH.  ANYONE IN OR NEAR SPRINGFIELD SHOULD TAKE 
COVER NOW.

THE TORNADO WILL BE NEAR...
  REPUBLIC BY 705 PM CST.
  BATTLEFIELD BY 710 PM CST.
  SPRINGFIELD BY 720 PM CST.
  STRAFFORD BY 730 PM CST.
  7 MILES SOUTHEAST OF FAIR GROVE BY 735 PM CST.

THE TOWNS OF GALLOWAY...TURNERS AND BASSVILLE ARE IN THE PATH OF THIS
TORNADO.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3710 9361 3715 9362 3743 9335 3742 9330
      3741 9307 3727 9308 3727 9306 3717 9306
      3709 9308
TIME...MOT...LOC 0057Z 232DEG 42KT 3703 9353

$$

CRAMER
000 
WWUS53 KSGF 080106
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CST MON JAN 7 2008

MOC077-080200-
/O.CON.KSGF.TO.W.0015.000000T0000Z-080108T0200Z/
GREENE MO-
706 PM CST MON JAN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR GREENE
COUNTY...

AT 703 PM CST...TRAINED WEATHER SPOTTERS CONTINUED TO TRACK A TORNADO
6 MILES SOUTH OF REPUBLIC NEAR CLEVER...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  BATTLEFIELD BY 715 PM CST.
  SPRINGFIELD BY 720 PM CST.
  STRAFFORD BY 735 PM CST.
  8 MILES SOUTHEAST OF FAIR GROVE BY 740 PM CST.

THE TOWNS OF GALLOWAY...TURNERS AND BASSVILLE ARE IN THE PATH OF THIS
TORNADO.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3711 9355 3742 9335 3742 9330 3741 9307
      3727 9308 3727 9306 3726 9306 3717 9306
      3716 9307 3709 9308
TIME...MOT...LOC 0106Z 232DEG 42KT 3705 9344

$$

CRAMER
000 
WWUS53 KSGF 080121
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CST MON JAN 7 2008

MOC077-080200-
/O.CON.KSGF.TO.W.0015.000000T0000Z-080108T0200Z/
GREENE MO-
720 PM CST MON JAN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR GREENE 
COUNTY...

AT 718 PM CST...TRAINED WEATHER SPOTTERS CONTINUED TO TRACK A TORNADO
OBSERVED NEAR THE INTERSECTION OF JAMES RIVER AND WEST 
BYPASS...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  STRAFFORD BY 735 PM CST.
  7 MILES SOUTHEAST OF FAIR GROVE BY 740 PM CST.

ANYONE IN OR NEAR SPRINGFIELD SHOULD TAKE COVER NOW 

THE TOWNS OF TURNERS AND BASSVILLE ARE IN THE PATH OF THIS TORNADO. 

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3711 9343 3742 9330 3741 9307 3727 9308
      3727 9306 3721 9306 3709 9308
TIME...MOT...LOC 0120Z 230DEG 40KT 3715 9328

$$

CRAMER
000 
WWUS53 KSGF 080123 RRA
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CST MON JAN 7 2008

MOC077-080200-
/O.CON.KSGF.TO.W.0015.000000T0000Z-080108T0200Z/
GREENE MO-
723 PM CST MON JAN 7 2008

...THIS IS A TORNADO EMERGENCY FOR THE CITY OF SPRINGFIELD...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR GREENE 
COUNTY...

AT 718 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS CONTINUED TO TRACK A LARGE AND EXTREMELY DANGEROUS TORNADO 
NEAR THE INTERSECTION OF JAMES RIVER AND WEST BYPASS...MOVING NORTHEAST AT 
45 MPH.

THE TORNADO WILL BE NEAR...
  STRAFFORD BY 735 PM CST.
  8 MILES SOUTHEAST OF FAIR GROVE BY 740 PM CST.

THE TOWNS OF TURNERS AND BASSVILLE ARE IN THE PATH OF THIS TORNADO. 

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3711 9343 3742 9330 3741 9307 3727 9308
      3727 9306 3721 9306 3709 9308
TIME...MOT...LOC 0123Z 230DEG 40KT 3717 9325

$$

CRAMER
000 
WWUS53 KSGF 080133
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CST MON JAN 7 2008

MOC077-080200-
/O.CON.KSGF.TO.W.0015.000000T0000Z-080108T0200Z/
GREENE MO-
732 PM CST MON JAN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR GREENE 
COUNTY...

...TORNADO EMERGENCY STILL IN EFFECT FOR EASTERN SPRINGFIELD AND 
EASTERN GREENE COUNTY...

AT 727 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS CONTINUED TO TRACK A LARGE AND EXTREMELY DANGEROUS TORNADO 
OVER SPRINGFIELD...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  8 MILES SOUTHEAST OF FAIR GROVE BY 740 PM CST.

THE TOWN OF BASSVILLE IS IN THE PATH OF THIS TORNADO. 

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWEST MISSOURI.

LAT...LON 3715 9332 3737 9322 3741 9307 3727 9308
      3727 9306 3717 9306 3716 9307
TIME...MOT...LOC 0132Z 230DEG 40KT 3723 9315

$$

CRAMER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jan 7, 5:41 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jan 7, 5:41 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CST MON JAN 7 2008

...UPDATE TO AVIATION...

.DISCUSSION...

FORECAST CHALLENGES DEAL WITH SEVERE WEATHER LATE THIS AFTERNOON
INTO TUESDAY.

SHORT TERM (THIS AFTERNOON THROUGH THURSDAY)...

THUNDERSTORMS HAVE STARTED TO DEVELOP OVER SOUTHEAST KANSAS AND
WEST CENTRAL MISSOURI EARLY THIS AFTERNOON. WE DID HAVE A FAIRLY
GOOD CAP ON THE ATMOSPHERE THIS MORNING AS SEEN ON THIS MORNINGS
SF SOUNDING. DUE TO ABOVE NORMAL TEMPERATURES HOWEVER INCREASING
TO THE LOW 70S ACROSS THIS AREA...THE CAP HAS BEEN ERODED ENOUGH
TO ALLOW CONVECTION TO INITIATE. PERFORMED 20Z SPECIAL SOUNDING
SHOWING MODERATE 0-3KM HELICITIES OF 337 M2/S2. RUC SHOWING
INSTABILITIES AROUND 1000 J/KG OUT THAT WAY WITH 0-6KM BULK SHEAR
OF 50-60KTS. STORMS ARE ROTATING AND A TORNADO WATCH HAS BEEN
ISSUED THROUGH 9 PM THIS EVENING.

THE BIG WEATHER PRODUCER THAT WILL AFFECT THE AREA IS THE UPPER
LOW CURRENTLY CLEARING THE 4 CORNERS AREA MOVING TO THE NORTHEAST.
AS THIS SYSTEM PICKS UP THE SURFACE LOW...THE FRONT IS EXPECTED TO
START MOVING INTO OUR WESTERN CWA. INSTABILITIES EXPECTED TO
CONTINUE OVERNIGHT AS SHEAR CONTINUES TO INCREASE. WRF SHOWING
VALUES AS HIGH AS 60-70KTS. WOULD EXPECT THE TORNADO WATCH TO BE
CONTINUED AND EXPENDED FURTHER EAST AS THE NIGHT PROGRESSES.

FRONT TO MOVE THROUGH WESTERN MISSOURI BY EARLY MORNING AND
THROUGH EASTERN MISSOURI AROUND NOON TOMORROW. PRECIP ENDING FROM
WEST TO EAST AS THE FRONT PROGRESSES EAST. TEMPERATURES SHOULD STAY
WARM ENOUGH FOR MAINLY LIQUID. BUT TEMPERATURES SHOULD BE FALLING
THROUGH THE DAY AND POSSIBLY A RAIN/SNOW MIX FOR A BRIEF PERIOD
DURING THE AFTERNOON.

CLAYCOMB

LONG TERM...(THURSDAY THROUGH MONDAY)

PATTERN SHIFT TAKES PLACE AT THE BEGINNING OF THE PERIOD WITH THE
PASSAGE OF THE UPPER WAVE ON THURSDAY.  THIS WILL RETURN OUR FLOW TO
A MORE WEST TO NORTHWEST DIRECTION AND BRING TEMPERATURES BACK DOWN
TO MORE SEASONAL LEVELS.  IN ADDITION TO THE FRONTAL PASSAGE ON
THURSDAY...ADDITIONAL FRONTS SHOULD MOVE THROUGH ON SATURDAY AND
AGAIN ON MONDAY.

MOISTURE DOES APPEAR TO BE LIMITED AT THIS TIME SO KEPT POPS ON THE
LOW SIDE.  COULD SEE SOME LIGHT SNOW OR FLURRIES WITH THE SATURDAY
FRONTAL PASSAGE...BUT DO NOT EXPECT ANY ACCUMULATIONS AT THIS TIME.

GAEDE

&&

.AVIATION...

FOR THE 00Z TAF PACKAGE...MAIN CONCERNS WILL BE SEVERE
THUNDERSTORMS. PERIODS OF THUNDERSTORMS AND STRONG WINDS ARE
EXPECTED. CONSIDERABLE VARIABILITY OF CIGS AND VISIBILITY CAN BE
EXPECTED WITH IFR OR LOWER CONDITIONS WITHIN STORMS AND MOST
LIKELY VFR OUTSIDE OF STORMS. ALL ACTIVITY SHOULD SHIFT TO THE
EAST OF THE JLN AND SGF AERODROMES AFTER 09Z...CONCERNS THEN SHIFT
TO MVFR...POSSIBLY IFR...CIGS FOR TUESDAY.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jan 7, 3:17 PM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CST MON JAN 7 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
317 PM CST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER
  PORTIONS OF THE OUTLOOK AREA. ALTHOUGH THUNDERSTORMS COULD
  DEVELOP JUST ABOUT ANYWHERE...THE BEST CHANCES APPEAR TO BE
  ACROSS SOUTHEAST KANSAS THROUGH EAST CENTRAL MISSOURI. MORE
  NUMEROUS THUNDERSTORMS MAY ALSO DEVELOP LATE THIS AFTERNOON
  ROUGHLY SOUTH OF A LINE FROM NEVADA TO CAMDENTON LINE AS A COLD
  FRONT APPROACHES FROM THE NORTHWEST. ENOUGH INSTABILITY AND
  WIND SHEAR WILL BE PRESENT FOR A FEW STRONG TO MARGINALLY SEVERE
  STORMS. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH
  WILL BE THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON.

  A BETTER CHANCE FOR SEVERE STORMS IS THEN EXPECTED FOR
  TONIGHT AS UPPER LEVEL ENERGY APPROACHES FROM THE SOUTHWEST.
  THUNDERSTORMS WILL LIKELY CONTINUE TO DEVELOP ALONG THE FRONT
  ACROSS WEST CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS.
  OTHER THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHWEST
  MISSOURI AND QUICKLY SPREAD NORTH AND EAST. BY TONIGHT...
  INSTABILITY AND WIND SHEAR WILL SUPPORT A GREATER THREAT
  FOR STORMS CONTAINING HAIL TO THE SIZE OF QUARTERS OR LARGER
  AND WIND GUSTS TO 60 MPH. ISOLATED TORNADOES WILL ALSO BE
  POSSIBLE TONIGHT...MAINLY SOUTH AND WEST OF A NEVADA TO FORT
  LEONARD WOOD TO WEST PLAINS LINE.

  LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING
  CAN ALSO BE EXPECTED TONIGHT AS RICH MOISTURE CONTINUES TO
  STREAM NORTH INTO THE REGION. THE POTENTIAL FOR FLOODING WILL
  BE INCREASED OVER ANY AREAS THAT RECEIVE MULTIPLE ROUNDS OF
  THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG AND SOUTH OF
  THE INTERSTATE 44 CORRIDOR ON TUESDAY MORNING AHEAD OF A
  STRONG COLD FRONT. A FEW STRONG STORMS WILL AGAIN BE POSSIBLE.
  THE THREAT FOR SEVERE STORMS WOULD INCREASE ON TUESDAY ACROSS
  SOUTH CENTRAL MISSOURI IF THE COLD FRONT IS SLOWER TO MOVE
  OUT OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING WEST
 OF A LINE FROM ELDON TO SPRINGFIELD TO CASSVILLE THIS AFTERNOON.
 SPOTTERS WILL BE NEEDED FOR COMMUNITIES WEST OF A LINE FROM SALEM
 TO WEST PLAINS AFTER 6 PM THIS EVENING AS THE FRONT APPROACHES
 SOUTHEAST KANSAS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, Jan 7, 6:35 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             2 N PURDY               36.85N 93.92W
01/07/2008  E1.75 INCH       BARRY              MO   TRAINED SPOTTER

&&

WDAVIS
Local storm report, Jan 7, 6:36 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     STRAFFORD               37.27N 93.12W
01/07/2008                   GREENE             MO   TRAINED SPOTTER

            POWER OUT IN CITY OF STRAFFORD.

&&

WDAVIS
Local storm report, Jan 7, 6:39 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     N EBENEZER              37.34N 93.31W
01/07/2008                   GREENE             MO   TRAINED SPOTTER

            DAMAGED REPORTED IN CITY.

&&

WDAVIS
Local storm report, Jan 7, 6:41 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     BLIZZARD         N STRAFFORD             37.27N 93.12W
01/07/2008                   GREENE             MO   TRAINED SPOTTER

            5100 BLOCK OF NORTH TREE LANE HOUSE DESTROYED.

&&

WDAVIS
Local storm report, Jan 7, 6:43 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     N STRAFFORD             37.27N 93.12W
01/07/2008                   GREENE             MO   TRAINED SPOTTER

            5100 BLOCK OF NORTH TREE LANE HOUSE DESTROYED.

&&

WDAVIS
Local storm report, Jan 7, 6:47 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TORNADO          N STRAFFORD             37.27N 93.12W
01/07/2008                   GREENE             MO   TRAINED SPOTTER

            PERSON TRAPPED IN HOUSE REQUIRING RESCUE.

&&

WDAVIS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 6:12 PM CSTTornado WarningSGFMcDonald38 min
Jan 7, 6:24 PM CSTTornado WarningSGFDallas, Greene, Webster41 min
Jan 7, 6:29 PM CSTTornado WarningSGFChristian, Lawrence, Stone76 min
Jan 7, 6:33 PM CSTTornado WarningSGFBarry, Newton41 min
Jan 7, 6:41 PM CSTTornado WarningSGFLaclede62 min
Jan 7, 7:01 PM CSTSevere Thunderstorm WarningSGFMorgan59 min
Jan 7, 7:11 PM CSTSevere Thunderstorm WarningSGFPolk34 min
Jan 7, 7:13 PM CSTSevere Thunderstorm WarningSGFLawrence47 min
Jan 7, 7:18 PM CSTTornado WarningSGFPulaski57 min
Jan 7, 7:18 PM CSTTornado WarningSGFChristian, Lawrence57 min
Jan 7, 7:25 PM CSTTornado WarningSGFWebster65 min
Jan 7, 7:30 PM CSTSevere Thunderstorm WarningSGFCamden, Dallas54 min
Jan 7, 7:36 PM CSTTornado WarningSGFGreene69 min
Jan 7, 7:44 PM CSTFlash Flood WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Newton and 1 more6 hr
Jan 7, 7:50 PM CSTTornado WarningSGFMaries, Phelps42 min
Jan 7, 7:59 PM CSTTornado WarningSGFLaclede, Wright76 min
Jan 7, 8:01 PM CSTTornado WarningSGFMcDonald59 min
Jan 7, 8:11 PM CSTTornado WarningSGFDallas, Webster64 min
Jan 7, 8:21 PM CSTTornado WarningSGFBarry, McDonald54 min
Jan 7, 8:39 PM CSTTornado WarningSGFLaclede, Wright66 min
Jan 7, 8:41 PM CSTSevere Thunderstorm WarningSGFMaries, Miller24 min
Jan 7, 8:42 PM CSTTornado WarningSGFPulaski63 min
Jan 7, 8:46 PM CSTTornado WarningSGFDallas, Greene, Polk74 min
Jan 7, 8:49 PM CSTTornado WarningSGFBarry, Stone71 min
Jan 7, 9:08 PM CSTTornado WarningSGFBarry67 min
Jan 7, 9:12 PM CSTFlash Flood WarningSGFCamden, Dallas, Laclede, Maries, Miller, Phelps and 4 more6 hr
Jan 7, 9:14 PM CSTTornado WarningSGFMcDonald76 min
Jan 7, 9:18 PM CSTTornado WarningSGFCamden, Pulaski72 min
Jan 7, 9:26 PM CSTSevere Thunderstorm WarningSGFChristian64 min
Jan 7, 9:27 PM CSTTornado WarningSGFMaries, Phelps48 min
Jan 7, 9:30 PM CSTTornado WarningSGFChristian, Stone60 min
Jan 7, 9:32 PM CSTTornado WarningSGFLaclede73 min
Jan 7, 9:46 PM CSTTornado WarningSGFGreene, Webster74 min
Jan 7, 9:50 PM CSTTornado WarningSGFBarry, Stone70 min
Jan 7, 9:55 PM CSTTornado WarningSGFChristian65 min
Jan 7, 10:03 PM CSTTornado WarningSGFMaries53 min
Jan 7, 10:10 PM CSTTornado WarningSGFBarry, Stone65 min
Jan 7, 10:18 PM CSTTornado WarningSGFBarry, McDonald72 min
Jan 7, 10:19 PM CSTTornado WarningSGFWright71 min
Jan 7, 10:51 PM CSTTornado WarningSGFLaclede, Pulaski, Texas39 min
Jan 7, 10:58 PM CSTSevere Thunderstorm WarningSGFLaclede, Pulaski51 min
Jan 7, 11:02 PM CSTSevere Thunderstorm WarningSGFWebster45 min
Jan 7, 11:08 PM CSTSevere Thunderstorm WarningSGFChristian, Greene, Webster67 min
Jan 7, 11:12 PM CSTTornado WarningSGFBarry, Stone63 min
Jan 7, 11:15 PM CSTTornado WarningSGFPhelps60 min
Jan 7, 11:28 PM CSTTornado WarningSGFBarry, McDonald77 min
Jan 7, 11:31 PM CSTSevere Thunderstorm WarningSGFWright22 min
Jan 7, 11:34 PM CSTSevere Thunderstorm WarningSGFPulaski28 min
Jan 7, 11:49 PM CSTSevere Thunderstorm WarningSGFTexas18 min
Jan 7, 11:55 PM CSTSevere Thunderstorm WarningSGFWebster, Wright32 min
Jan 7, 11:57 PM CSTSevere Thunderstorm WarningSGFDent, Phelps32 min
Jan 8, 12:09 AM CSTSevere Thunderstorm WarningSGFChristian, Greene, Lawrence84 min
Jan 8, 12:14 AM CSTSevere Thunderstorm WarningSGFBarry, McDonald, Stone91 min
Jan 8, 12:42 AM CSTTornado WarningSGFChristian, Stone, Taney52 min
Jan 8, 12:44 AM CSTTornado WarningSGFMcDonald52 min
Jan 8, 1:07 AM CSTSevere Thunderstorm WarningSGFBarton, Vernon53 min
Jan 8, 1:16 AM CSTTornado WarningSGFBarry, Newton34 min
Jan 8, 1:20 AM CSTTornado WarningSGFDouglas, Texas, Webster, Wright70 min
Jan 8, 1:28 AM CSTTornado WarningSGFVernon28 min
Jan 8, 1:30 AM CSTFlash Flood WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Newton and 1 more7 hr
Jan 8, 1:30 AM CSTTornado WarningSGFLawrence36 min
Jan 8, 1:37 AM CSTRiver Flood WatchSGFMcDonald35 hr
Jan 8, 1:56 AM CSTTornado WarningSGFBarry18 min
Jan 8, 1:59 AM CSTSevere Thunderstorm WarningSGFGreene61 min
Jan 8, 2:00 AM CSTSevere Thunderstorm WarningSGFBarry, Cedar, Dade, Jasper, Lawrence, McDonald and 1 more60 min
Jan 8, 2:07 AM CSTTornado WarningSGFTexas38 min
Jan 8, 2:16 AM CSTSevere Thunderstorm WarningSGFDallas, Polk59 min
Jan 8, 2:19 AM CSTSevere Thunderstorm WarningSGFChristian, Stone26 min
Jan 8, 2:19 AM CSTTornado WarningSGFBarry, McDonald44 min
Jan 8, 2:23 AM CSTRiver Flood WarningSGFMcDonald34 hr
Jan 8, 2:28 AM CSTTornado WarningSGFChristian, Greene51 min
Jan 8, 2:30 AM CSTSevere Thunderstorm WarningSGFDent27 min
Jan 8, 2:31 AM CSTSevere Thunderstorm WarningSGFBenton, Hickory, Polk39 min
Jan 8, 2:38 AM CSTTornado WarningSGFStone51 min
Jan 8, 2:39 AM CSTFlash Flood WarningSGFCamden, Dallas, Laclede, Maries, Miller, Phelps and 5 more5 hr
Jan 8, 2:44 AM CSTSevere Thunderstorm WarningSGFWebster61 min
Jan 8, 2:50 AM CSTTornado WarningSGFChristian47 min
Jan 8, 2:51 AM CSTTornado WarningSGFGreene, Webster39 min
Jan 8, 2:55 AM CSTTornado WarningSGFTaney61 min
Jan 8, 2:56 AM CSTSevere Thunderstorm WarningSGFLaclede79 min

Nearby

Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.